My Doc put me on 5mg of Brintellix and told me to keep taking the 25 mg of amitriptyline I was on. This is the second time he has had me try this combination ( Dumb me !)He wanted to get me on Brintellix and off amitriptyline. Both times, and this time was really bad, I ended up in the ER with high blodd pressure high heart rate and and pain in my chest and left arm. I also had diarreaha. I had stress test both times that were ok. But today I am having after shocks and feel bad I took the amitriptyline 25 mg but of course quit the Brintellix two days ago when this started. Am I okay to keep taking the small dose of amitriptyline? Doc is gone of course
I seriously doubt with that low a dose it would cause serotonin syndrome. Brintellix is a hard med to take. It causes some nasty side effects. You could be having a little withdrawal from it too. I don't see anything if you take the amitriptyline until you can talk to your dr.
YES!!! you most definitely had serotonin syndrom while mixing the brintellix with the amitriptiline. both contain serotonin and brintellix works on five areas of the brain so it is even more potent where serotonin toxicity is concerned. i developed serotonin syndrome on just 5 mg brintellix and 225mg of Trazodone! so definitely, i think you had all the symptoms. I am so SICK of doctors who dont care at all about their patients and dont even read the warnings on medications to avoid the hell of something like this happening to us. so happy you dumped your "doctor" who could have caused irreparable harm to you by mixing these two medicines together. one thing i did learn, brintellix does NOT play well or mix with other medicines. especially any meds or even OTC products that can affect serotonin, like dextromorphan , found commonly in NYQUILL. Please be careful of this medicine. it is quite powerful .
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2011 • 3 answers
Posted 5 Oct 2011 • 5 answers
Posted 25 Sep 2014 • 5 answers
Posted 10 Jan 2016 • 2 answers
Posted 19 Dec 2017 • 0 answers